Neupro transdermal patches


#1
Hello everyone, this is Jake,

My mum has just been put onto taking some neupro rotigotine transdermal patches of 2 mg being increased fortnightly by her consultant has anyone heard of them? How do you feel on them? Have you had any side effects? Has anyone suffered from feeling icy cold suddenly? Are they good to take? Are they better than taking the tablets?


Jake.

#2
Hello Jake,

My husband has been on them for nearly three years. He started with 2mg and gradually built up to 8 mg over a six month period. He has found them very good although he did have a couple of days feeling like sh*t, as he says, each time he increased the strength. Everyone reacts differently and some people do not get on with them. The advantage is that they are slow release over 24 hours and iron out the ons and off of PD. They are also used in conjunction with tablets for the same reason.

All I would say is tell your Mum to be patient and give them a try as it can take some time to settle down on any medication. It's trial and error.

Hope this helps and when in doubt always consult the experts, GP, Consultant or PD nurse.

Kind regards,

Panda.

#3
Hi Jake
sorry to hear your mum has Parkinsons.i have been wearing neupro patches for about 2years now.these were to replace ropinirol. the only problem i hsve is on certain parts of the body my skin is very sensitive and itches and becomes inflamed but i carry on using them as i have no other side effects and i am on 16mg per day but remember no two persons are the same in their reactions to the drugs.i hope that your mum finds the patches are helpful.
patti

#4
Hi Jake i am on 10mg of neupro and i have been fortunate not to suffer any side effects.I have been on this dose for 2 years,but now take a small dose of sinemet plus also, and i have had no side effects with this drug either. Everybody is different in their reaction to medication,so please try and not worry too much about side effects and i hope you keep well on the patches.Kathryn

#5
Sorry Jake i meant to say i hope your Mother keeps well on the patches !!!Kathryn

#6
Hi Jake

Neupro transdermal patches are one of the better dopamine receptor agonists class of medication. They release Rotigotine slowly over a 24 hour period but not everyone gets along with them though.

They often cause irritation to the skin and are not easily adhered to the body. Men in particular find it difficult due to body hair, so plenty of shaving is required.

Patches cannot be placed on the same area of skin within a 14 day period. I was on patches a year or so back but they gave me severe headaches and keep falling off.

Despite what Kathryn says, please be aware that any dopamine agonist can instigate compulsive behaviour.

Obviously, the larger the dose, the greater the risk! These compulsions can manifest themselves in many forms ranging from gambling, increased sexual drive (don’t let age confuse the issue. It can happen to anyone) binge eating, excessive shopping sprees and hoarding.

I’m not trying to scare you away from this medication and don’t automatically think that everyone turns into a demented and gambling sexual predator.

Just be aware of the possible side effects that these drugs can and do cause. Keep a close eye on your Mother, especially when an increased dosage is prescribed.

Good luck

Poker

#7
Dear all,

Thank you all for your help you are most kind. Mum has stopped for a few days as the doctor told her to stop for a few days then try them again I am very pleased that not one of you find any real side effects so I will pass on the good news to mum and hopefully she will be back on them very soon.

May I say I am extremely pleased with the response you have all given me new hope you are a great team.

Jake.